×

zbMATH — the first resource for mathematics

Affine approach to quantum Schubert calculus. (English) Zbl 1081.14070
In this article, the author presents a quantum cohomology analogue of skew Schur polynomials. These are certain symmetric polynomials labeled by shapes that are embedded in a torus. The author shows that the Gromov-Witten invariants are the expansion coefficients of these toric Schur polynomials in the basis of the ordinary Schur polynomials. The toric Schur polynomials are defined as sums over certain cylindrical semistandard tableaux. This paper makes an important contribution to the quantum cohomology theory of the Grassmannians.

MSC:
14M15 Grassmannians, Schubert varieties, flag manifolds
14N35 Gromov-Witten invariants, quantum cohomology, Gopakumar-Vafa invariants, Donaldson-Thomas invariants (algebro-geometric aspects)
PDF BibTeX Cite
Full Text: DOI Euclid arXiv
References:
[1] S. Agnihotri, Quantum Cohomology and the Verlinde Algebra , Ph.D. thesis, University of Oxford, 1995.
[2] S. Agnihotri and C. Woodward, Eigenvalues of products of unitary matrices and quantum Schubert calculus , Math. Res. Lett. 5 (1998), 817–836. · Zbl 1004.14013
[3] A. Bertram, Quantum Schubert calculus , Adv. Math. 128 (1997), 289–305. · Zbl 0945.14031
[4] A. Bertram, I. Ciocan-Fontanine, and W. Fulton, Quantum multiplication of Schur polynomials , J. Algebra 219 (1999), 728–746. · Zbl 0936.05086
[5] F. Brenti, S. Fomin, and A. Postnikov, Mixed Bruhat operators and Yang-Baxter equations for Weyl groups , Internat. Math. Res. Notices 1999 , no. 8, 419–441. · Zbl 0978.22008
[6] A. S. Buch, Quantum cohomology of Grassmannians , Compositio Math. 137 (2003), 227–235. · Zbl 1050.14053
[7] A. S. Buch, A. Kresch, and H. Tamvakis, Gromov-Witten invariants on Grassmannians , J. Amer. Math. Soc. 16 (2003), 901–915. · Zbl 1063.53090
[8] S. Fomin, S. Gelfand, and A. Postnikov, Quantum Schubert polynomials , J. Amer. Math. Soc. 10 (1997), 565–596. JSTOR: · Zbl 0912.14018
[9] S. Fomin and C. Green, “Noncommutative Schur functions and their applications” in Selected Papers in Honor of Adriano Garsia (Taormina, Italy, 1994) , Discrete Math. 193 , North-Holland, Amsterdam, 1998, 179–200. · Zbl 1011.05062
[10] S. Fomin and A. N. Kirillov, “Quadratic algebras, Dunkl elements, and Schubert calculus” in Advances in Geometry , Progr. Math. 172 , Birkhäuser, Boston, 1999, 147–182. · Zbl 0940.05070
[11] W. Fulton, Young Tableaux: With Applications to Representation Theory and Geometry , London Math. Soc. Stud. Texts 35 , Cambridge Univ. Press, Cambridge, 1997. · Zbl 0878.14034
[12] W. Fulton and C. Woodward, On the quantum product of Schubert classes , J. Algebraic Geom. 13 (2004), 641–661. · Zbl 1081.14076
[13] I. M. Gessel and C. Krattenthaler, Cylindric partitions , Trans. Amer. Math. Soc. 349 (1997), 429–479. JSTOR: · Zbl 0865.05003
[14] H. Hengelbrock, An involution on the quantum cohomology ring of the Grassmannian , · Zbl 1360.14002
[15] G. D. James and M. H. Peel, Specht series for skew representations of symmetric groups , J. Algebra 56 (1979), 343–364. · Zbl 0398.20016
[16] V. G. Kac, Infinite-Dimensional Lie Algebras , 3rd ed., Cambridge Univ. Press, Cambridge, 1990. · Zbl 0716.17022
[17] M. Kashiwara and T. Nakashima, Crystal graphs for representations of the \(q\)-analogue of classical Lie algebras , J. Algebra 165 (1994), 295–345. · Zbl 0808.17005
[18] I. G. Macdonald, Symmetric Functions and Hall Polynomials , 2nd ed., Oxford Math. Monogr., Oxford Univ. Press, New York, 1995. · Zbl 0824.05059
[19] A. Postnikov, “On a quantum version of Pieri’s formula” in Advances in Geometry , Progr. Math. 172 , Birkhäuser, Boston, 1999, 371–383. · Zbl 0944.14019
[20] –. –. –. –., “Symmetries of Gromov-Witten invariants” in Advances in Algebraic Geometry Motivated by Physics (Lowell, Mass., 2000) , Contemp. Math. 276 , Amer. Math. Soc., Providence, 2001, 251–258.
[21] –. –. –. –., Quantum Bruhat graph and Schubert polynomials , Proc. Amer. Math. Soc. 133 (2005), 699–709. · Zbl 1051.05078
[22] V. Reiner and M. Shimozono, Percent-avoiding, northwest shapes and peelable tableaux , J. Combin. Theory, Ser. A 82 (1998), 1–73. · Zbl 0909.05049
[23] P. Seidel, \(\pi_ 1\) of symplectic automorphism groups and invertibles in quantum homology rings , Geom. Funct. Anal. 7 (1997), 1046–1095. · Zbl 0928.53042
[24] J. R. Stembridge, Local characterization of simply-laced crystals , Trans. Amer. Math. Soc. 355 (2003), 4807–4823. · Zbl 1047.17007
[25] E. Witten, “The Verlinde algebra and the cohomology of the Grassmannian” in Geometry, Topology, and Physics , Conf. Proc. Lecture Notes Geom. Topology 4 , Internat. Press, Cambridge, Mass., 1995, 357–422. · Zbl 0863.53054
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.